Massachusetts, 2014Flash Flooding and Damaging Wind in Massachusetts, June 3, 2014
June 3, 2014 · NWS ALY · 3 events in 1 county or zone
Ahead of a slow moving cold front, a southerly flow transported plenty of moisture into the region during the day on Tuesday, June 3rd. With a moist and unstable air mass in place, plenty of slow moving showers and thunderstorms developed ahead of the approaching boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ahead of a slow moving cold front, a southerly flow transported plenty of moisture into the region during the day on Tuesday, June 3rd. With a moist and unstable air mass in place, plenty of slow moving showers and thunderstorms developed ahead of the approaching boundary. Some of these thunderstorms produced very heavy rain in a short period of time. This led to some flash flooding, especially in urban and poor drainage areas. In addition, a few of the thunderstorms also produced strong wind gusts, which caused damage to trees and power lines. By the late evening, the threat for thunderstorms ended, as the frontal boundary pushed through and less humid air moved into the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 3, 3:50 PM EST, 23 minutes earlier.
Area forecast discussion, Jun 3, 3:50 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT TUE JUN 3 2014
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY A SLOW MOVING
COLD FRONT ACROSS THE REGION OVERNIGHT. LOCALLY HEAVY DOWNPOURS AND
GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. THE FRONT WILL MOVE
EAST OF THE REGION WEDNESDAY...WITH A LULL IN THE PRECIPITATION.
HOWEVER...A WAVE OF LOW PRESSURE PASSING SOUTH OF THE REGION WILL
BRING A STEADY RAINFALL FOR LATE WEDNESDAY NIGHT INTO MUCH OF
THURSDAY...ALONG WITH MUCH COOLER TEMPERATURES. GRADUAL IMPROVEMENT
IS EXPECTED FOR FRIDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 445 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO
SLOWLY MOVE EAST...GENERALLY LOCATED NEAR AND IMMEDIATELY WEST OF
THE HUDSON RIVER...FROM NORTH TO SOUTH FROM THE ADIRONDACKS INTO THE
MID HUDSON VALLEY. THE TALLEST STORMS/CORES APPEAR TO BE CLOSE TO
THE CAPITAL REGION. LOCALLY INTENSE DOWNPOURS...FREQUENT CG/S...AND
STRONG WIND GUSTS WILL LIKELY ACCOMPANY THE STRONGER STORMS.
AS AN OUTFLOW BOUNDARY EXTENDING E FROM THIS LINE ENCOUNTERS THE
HIGHER TERRAIN OF THE TACONICS/BERKSHIRES AND SOUTHERN GREEN
MTNS...IT IS POSSIBLE THAT NEW CELLS RAPIDLY DEVELOP OVER THE NEXT
1-2 HOURS.
THIS ENTIRE BAND OF SHOWERS AND STORMS WILL CONTINUE MOVING
EAST...SHIFTING MAINLY E OF THE HUDSON RIVER BETWEEN 6 AND 8
PM...AND EVENTUALLY EAST OF WESTERN NEW ENGLAND BETWEEN 8 AND 10 PM.
A BRIEF BREAK IN THE SHOWERS/STORMS IS THEN EXPECTED ACROSS WESTERN
AREAS FOR SEVERAL HOURS BEHIND THIS INITIAL BAND. HOWEVER...AS THE
ACTUAL COLD FRONT AND BETTER UPPER LEVEL FORCING/MID LEVEL HEIGHT
FALLS/OVERSPREAD THE REGION FROM THE WEST...ADDITIONAL...SCATTERED
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP AND/OR MOVE ACROSS
THE REGION...ESP BETWEEN 10 PM AND 2 AM. GIVEN SOME COOLING
ALOFT...AND ALSO SLIGHTLY STRONGER WINDS...STILL CAN NOT RULE OUT
SOME GUSTY WINDS WITH THESE ADDITIONAL TSTMS...OR EVEN SOME HAIL.
EVENTUALLY...THE COLD FRONT WILL MOVE EAST ACROSS THE REGION AFTER
MIDNIGHT...ESP BETWEEN 2 AND 4 AM. IN ITS WAKE...STRONG MID LEVEL
SUBSIDENCE MAY ALLOW FOR SOME RAPID CLEARING. THIS COULD SET THE
STAGE FOR SOME DENSE FOG FORMATION...ALTHOUGH MESOSCALE MODELS
SUGGEST THAT SOME RATHER BRISK WINDS DEVELOP AS THE FRONT PASSES
THROUGH. SO...FOG POTENTIAL IS SOMEWHAT LOW CONFIDENCE...BUT WILL
INCLUDE AT LEAST PATCHY MENTION AROUND DAYBREAK. ASSUMING SOME
CLEARING DEVELOPS CLOSE TO DAYBREAK...TEMPS SHOULD FALL INTO THE 50S
IN MOST AREAS...PERHAPS HOLDING CLOSER TO 60 ACROSS PORTIONS OF THE
MID HUDSON VALLEY REGION.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WEDNESDAY...SOME SHOWERS MAY LINGER IN THE MORNING HOURS ACROSS
PORTIONS OF SOUTHERN VT/WESTERN MA. OTHERWISE...EXPECT PARTLY/MOSTLY
SUNNY SKIES FOR A PERIOD...BEFORE HIGH/MID LEVEL CLOUDS OVERSPREAD
THE REGION IN THE AFTERNOON. ADDITIONAL CU/STRATO-CU MAY ALSO
DEVELOP DURING THE LATE MORNING/AFTERNOON...ESP ACROSS THE SOUTHERN
ADIRONDACKS...WHERE ISOLATED SHOWERS/SPRINKLES COULD OCCUR. MAX
TEMPS SHOULD REACH THE MID 70S TO LOWER 80S...WARMEST IN VALLEYS.
HIGHEST ELEVATIONS ACROSS THE ADIRONDACKS AND SOUTHERN VT MAY ONLY
REACH 65-70.
WED NT-THU...MOST GLOBAL MODELS AND ENSEMBLE SUITES SUGGEST A WAVE
OF LOW PRESSURE SLIDES EAST FROM THE OHIO VALLEY REGION...TOWARD THE
NORTHERN MID ATLANTIC COAST. THERE APPEAR TO BE SOME MINOR
CONVECTIVE FEEDBACK ISSUES WITH HOW THE MODELS SEEM TO
RESOLVE/ENHANCE THIS OVERALL WAVE...BUT OVERALL IT APPEARS THAT WITH
THE TRACK OF A SFC LOW AS SUGGESTED BY THE MODELS...OUR REGION
SHOULD UNDERGO A WIDESPREAD STRATIFORM RAINFALL...WITH THE HEAVIEST
RAIN EXPECTED FOR AREAS NEAR AND SOUTH OF INTERSTATE 90. ASSUMING
THIS OCCURS...RAINFALL AMTS OF ONE HALF TO ONE AND ONE HALF INCHES
ARE EXPECTED FOR CENTRAL AND SOUTHERN AREAS...WITH MAINLY LESS THAN
ONE HALF INCH FURTHER SOUTH. THE MODELS SUGGEST THAT ITS A RATHER
COMPACT WAVE...SO ANY SHIFT SLIGHTLY FURTHER SOUTH COULD DIMINISH
THE RAINFALL AMTS AND CHANCES ACROSS NORTHERN AREAS. EVEN IF THE
MAIN PORTION OF THIS COMPACT WAVE PASSES FURTHER SOUTH...AN UPPER
LEVEL TROUGH IS EXPECTED TO ADVANCE E/SE ACROSS THE REGION...SO
SHOWERS WOULD STILL APPEAR LIKELY ACROSS THE REGION...JUST NOT AS
WIDESPREAD OR AS PERSISTENT AS WITH THE SOUTHERN WAVE. TEMPS SHOULD
BE RATHER COOL...ESP ON THU...ASSUMING THE STEADY RAIN OCCURS...WITH
MAX TEMPS MAINLY IN THE 60-65 RANGE...WITH SOME HIGHER ELEVATIONS
POSSIBLY ONLY REACHING THE 50S. EVEN COOLER MAX TEMPS COULD OCCUR IF
THE RAINFALL AND THICK CLOUDS PERSIST. WED NT TEMPS ARE EXPECTED TO
FALL INTO THE LOWER/MID 50S.
THU NT...ANY RAIN OR SHOWERS SHOULD TAPER OFF. CLOUDS MAY HANG TOUGH.
TEMPS SHOULD FALL INTO THE UPPER 40S TO MID 50S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MUCH OF THE LONG TERM WILL FEATURE A FAIRLY PROGRESSIVE MID/UPPER
TROPOSPHERIC FLOW ACROSS THE NORTHERN CONUS. AS LONG AS THIS PATTERN
CONTINUES...WITHOUT MUCH BUCKLING OF THE UPPER LEVEL FLOW...IT
APPEARS THAT AFTER SOME RESIDUAL CLOUDS AND PERHAPS ISOLATED SHOWERS
FRIDAY...GENERALLY FAIR AND WARM CONDITIONS SHOULD DOMINATE
SATURDAY...AND AT LEAST MOST OF SUNDAY. THERE IS SOME POSSIBILITY
THAT THE NEXT WAVE APPROACHING FROM THE WEST BRINGS SOME CLOUDS INTO
THE REGION LATER SUNDAY...BUT FOR NOW...HAVE KEPT THINGS DRY.
SHOWERS AND SOME THUNDERSTORMS MAY THEN IMPACT THE REGION SUNDAY
NIGHT INTO MONDAY...BEFORE A RETURN TO SEASONABLY WARM AND FAIR
WEATHER RETURNS BY TUESDAY.
SHOULD THE FLOW BE A LITTLE FASTER OVER THE WEEKEND...THEN THE
THREAT OF LATE DAY CLOUDS AND EVEN SHOWERS COULD INCREASE FOR
SUNDAY...BUT AGAIN...BASED ON CURRENT TIMING...HAVE HELD OFF ANY
MENTION UNTIL AFTER SUNSET.
TEMPS THROUGH THE PERIOD SHOULD INITIALLY BE ON THE COOL SIDE
FRI/FRI NT...AS AN UPPER LEVEL COLD POOL REMAINS NEARBY. SO...MAX
TEMPS ON FRI SHOULD RANGE FROM THE LOWER/MID 70S IN VALLEYS...WITH
MAINLY 60S ACROSS HIGHER ELEVATIONS. IT ALSO MAY BE A BIT BREEZY ON
FRI GIVEN A SOMEWHAT TIGHT LOW LEVEL PRESSURE GRADIENT ACROSS THE
REGION. FRI NT/SAT AM MINS SHOULD FALL INTO THE LOWER/MID 50S...WITH
SOME 40S POSSIBLE ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS...AND
HIGHER ELEVATIONS ACROSS SOUTHERN VT/WESTERN MA. MAX TEMPS ON SAT
SHOULD REACH AROUND 80 IN VALLEYS...AND 70S ELSEWHERE...AND SHOULD
WARM INTO THE LOWER/MID 80S BY SUNDAY...EXCEPT 75-80 FOR HIGHER
ELEVATIONS. OVERNIGHT MIN TEMPS FOR SUN AM SHOULD BE IN THE
LOWER/MID 50S...WITH SOME 40S POSSIBLE ACROSS THE SOUTHERN
ADIRONDACKS.
FOR MON...MAX TEMPS SHOULD BE MAINLY IN THE 75-80 RANGE IN VALLEYS
AND UPPER 60S TO LOWER 70S ACROSS HIGHER TERRAIN. MAX TEMPS WILL
THEN COOL OFF A BIT BY TUE...WITH MAINLY LOWER/MID 70S IN
VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. MIN TEMPS FOR MON AM
SHOULD FALL INTO THE 55-60 RANGE...WITH MAINLY 50S FOR MON NT/TUE AM.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CONVECTION HAS FIRED UP MAINLY TO THE WEST OF HUDSON RIVER VALLEY
IN THE MOST UNSTABLE AIR WELL AHEAD OF AN APPROACHING COLD FRONT.
STORMS ARE MOVING TO THE NORTHEAST. THE MESOSCALE MODELS ARE IN GOOD
AGREEMENT MOVING THE ORGANIZED CONVECTION THROUGH KALB...KGFL AND
KPOU BETWEEN 19Z-23Z AND AT KPSF 20Z-00Z. THEY ALSO INDICATE A BRIEF
BREAK/LULL WITH ANOTHER ROUND OF CONVECTION WITH THE COLD FRONT
ITSELF FROM 03Z-05Z AT KALB...KGFL AND KPOU AND 04-06Z AT KPSF. THE
STORMS WILL BE CAPABLE OF PRODUCING MVFR-IFR CONDITIONS WHERE THEY
OCCUR ALONG WITH HEAVY RAINFALL. ANY IFR CONDITIONS SHOULD BE BRIEF
AND HAVE NOT BEEN INCLUDE IN THE TAFS. WITH THE PASSAGE OF THE COLD
FRONT THE THREAT FOR SHOWERS WILL COME TO AN END...HOWEVER A
PERIOD OF MVFR CONDITIONS ARE EXPECTED OVERNIGHT DUE TO VISIBILITY
AND CEILINGS. VFR CONDITIONS ARE EXPECTED TO RETURN BY AROUND 12Z
WEDNESDAY THEN PERSIST INTO AFTERNOON AS HIGHER PRESSURE BUILDS IN.
SOUTHERLY WINDS OF 5 TO 10 KNOTS ARE EXPECTED TO LIGHT AND VARIABLE
OVERNIGHT AS THE COLD FRONT SLOWLY MOVES ACROSS EAST CENTRAL NEW
YORK. WESTERLY WINDS OF 5 TO 10 KNOTS WEDNESDAY WITH A MORE SOUTHERLY
FLOW AT KGFL.
OUTLOOK...
WED NIGHT-THU: HIGH OPERATIONAL IMPACT. LIKELY RA.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
FRI: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
FRI NIGHT-SUN: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT AS A SLOW
MOVING COLD FRONT PASSES THROUGH. ANOTHER PERIOD OF STEADY RAIN IS
EXPECTED FOR LATE WED NT INTO THU.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE FROM W
TO E OVERNIGHT AS A COLD FRONT PASSES THROUGH. AVERAGE RAINFALL
AMTS OF ONE HALF...TO ONE INCH ARE EXPECTED...BUT LOCALLY MUCH
HIGHER AMTS WILL BE POSSIBLE...ESP IN ANY AREAS WHERE
THUNDERSTORMS REPEATEDLY MOVE ACROSS. PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS ARE LIKELY. IN
ADDITION...ISOLATED FLASH FLOODING WILL REMAIN POSSIBLE.
ANOTHER PERIOD OF RAIN IS EXPECTED FOR LATE WED NT INTO THU...AS A
LOW PRESSURE SYSTEM PASSES SOUTH OF THE REGION. ADDITIONAL
RAINFALL AMTS OF 0.50-1.50 ARE EXPECTED FOR AREAS NEAR AND SOUTH
OF INTERSTATE 90...WITH THE GREATEST AMTS EXPECTED ACROSS THE SE
CATSKILLS...MID HUDSON VALLEY REGION AND NW CT. IF TIS LOW TRACKS
ANY FURTHER NORTH...THE HEAVIER RAINFALL AMTS MAY ALSO SHIFT
NORTH. THESE RAINFALL AMTS WILL LIKELY CAUSE SOME MINOR RISES ON
AREA RIVERS/STREAMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...
THE MONTHLY CLIMATE REPORTS FOR MAY 2014 AND THE SEASONAL CLIMATE
REPORTS FOR METEOROLOGICAL SPRING (MARCH-APRIL-MAY) WERE ISSUED ON
JUNE 1ST FOR ALBANY NY, GLENS FALLS NY, POUGHKEEPSIE NY, BENNINGTON
VT AND PITTSFIELD MA.
NOTE: THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY WORKED
WITH THE NOAA NATIONAL CLIMATIC DATA CENTER TO RECONSTRUCT/CORRECT
THE BAD TEMPERATURE DATA FOR GLENS FALLS FROM A NEARBY STATION FOR
THE PERIOD FROM APRIL 17TH THROUGH MAY 20TH DUE TO A PROBLEM WITH
THE ASPIRATOR FAN WHICH RESULTED IN ABNORMALLY WARM AIR BEING
DIRECTED OVER THE THERMOMETER. THE MONTHLY CLIMATE REPORT FOR APRIL
2014 FOR GLENS FALLS WAS REISSUED ON MAY 29TH. IF YOU HAVE
QUESTIONS...PLEASE CALL RAYMOND OKEEFE...METEOROLOGIST IN
CHARGE...NATIONAL WEATHER SERVICE IN ALBANY AT 518 435 9566.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...IAA
FIRE WEATHER...KL
HYDROLOGY...KL
CLIMATE...
Hazardous weather outlook, Jun 3, 3:54 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT TUE JUN 3 2014
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
454 PM EDT TUE JUN 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND LOCALLY HEAVY DOWNPOURS WHICH MAY LEAD TO SOME FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING CAN NOT BE
RULED OUT. STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ALTHOUGH A WIDESPREAD RAINFALL IS EXPECTED WEDNESDAY NIGHT INTO
THURSDAY...THE THREAT FOR WIDESPREAD HAZARDOUS IS LOW AT THIS TIME.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 3, 3:36 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG EAST GREENBUSH 42.59N 73.70W
06/03/2014 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN AT ROUTE 4 AND THOMPSON HILL RD
&&
EVENT NUMBER ALY1400084
IAASpecial weather statement, Jun 3, 3:46 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT TUE JUN 3 2014
CTZ001-NYZ058>061-064>066-032115-
NORTHERN LITCHFIELD CT-EASTERN GREENE NY-WESTERN GREENE NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
446 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORMS IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SAUGERTIES TO RED HOOK...OR ALONG A LINE EXTENDING FROM SAUGERTIES TO
RHINEBECK...AND MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
CLERMONT BY 500 PM EDT
LIVINGSTON BY 510 PM EDT
PINE PLAINS...ANCRAM AND 8 MILES WEST OF MILLERTON BY 515 PM EDT
LAT...LON 4220 7364 4190 7348 4187 7393 4216 7410
TIME...MOT...LOC 2045Z 264DEG 16KT 4209 7393 4196 7386
Local storm report, Jun 3, 3:50 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG EAST GREENBUSH 42.59N 73.70W
06/03/2014 RENSSELAER NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN AT BROOKVIEW RD AND SHADY LN
&&
EVENT NUMBER ALY1400085
IAALocal storm report, Jun 3, 3:54 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG EAST GREENBUSH 42.59N 73.70W
06/03/2014 RENSSELAER NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN ON PINEWOOD AVE AND MAPLE RIDGE
AVE
&&
EVENT NUMBER ALY1400086
IAALocal storm report, Jun 3, 4:03 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG ALBANY 42.66N 73.78W
06/03/2014 ALBANY NY NWS EMPLOYEE
TREES AND WIRES BERKSHIRE BLVD
&&
EVENT NUMBER ALY1400087
IAALocal storm report, Jun 3, 4:04 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM LIGHTNING SAUGERTIES 42.07N 73.95W
06/03/2014 ULSTER NY TRAINED SPOTTER
WIRES DOWN FISHCREEK RD AND HIGHWOODS RD
&&
EVENT NUMBER ALY1400088
IAAThunderstorm Wind, Berkshire
- When
- June 3, 4:13 PM EST
- Where
- Berkshire County, 1.55 mi E of Richmond Furnace
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.366, -73.350
Trees and wires were reported down at the corner of Cheever Road and Swamp Road in Richmond.
Flash Flood, Berkshire
- When
- June 3, 6:00 PM EST to 7:45 PM EST
- Where
- Berkshire County, 1.63 mi NNW of West Stockbridge to 1.69 mi NNW of West Stockbridge
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.352, -73.341
A portion of Lenox Branch Road in West Stockbridge was washed out due to flash flooding from thunderstorm heavy rainfall.
Flash Flood, Berkshire
- When
- June 3, 6:00 PM EST to 7:45 PM EST
- Where
- Berkshire County, 0.95 mi ENE of Richmond Furnace to 1.26 mi ENE of Richmond Furnace
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 42.375, -73.363
Lenox Road in Richmond was reportedly closed due to flash flooding from thunderstorm heavy rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 3 to 4, 2014$58 million · EF1 · 60 events
- Tornadoes and Hail in Kansas, June 3 to 4, 20142 injured · EF3 · 14 events
- Tornado and Flash Flood in Iowa, June 3 to 5, 2014$160,000 · EF2 · 33 events
- Flash Flooding and Hail in Iowa, June 3 to 4, 2014$1.8 million · 2.75 in hail · 70 events
- Hail and Damaging Winds in Nebraska, June 3, 2014$945,000 · 2.75 in hail · 83 events
- Heat in Arizona, June 3, 20141 death · 1 event
- Tornado and Flash Flooding in West Virginia, June 3 to 5, 2014$565,000 · EF1 · 16 events
- Flash Flooding and Damaging Winds in Illinois, June 3 to 4, 2014$472,000 · 52 kt wind · 24 events
- Hail and Damaging Winds in New York, June 3, 2014$100,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Missouri, June 3 to 4, 20142.75 in hail · 56 events
- Tornado and Flood in Kansas, June 3, 2014EF0 · 24 events
- Flash Flood and Hail in Ohio, June 3 to 4, 2014$20,000 · 1.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517428, 517426, 517427.